MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI NAV SUCTION; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI NAV SUCTION; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number TDNS000Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device was discarded; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The healthcare professional reported that, during a primary functional endoscopic sinus surgery (fess) procedure, there was a issue with the registration accuracy of trudi suction, 0 - 1pk (tdns000z, lot unknown).The caller states that the physician reports that the navigant tools do not align with the initial registration during the procedure.There was no allegation that a death or serious injury occurred due to the use of the product.There was no report of the patient requiring medical intervention as a result the alleged product issue.Additional event information was received on 16-oct-2024 indicating that the customer confirm accuracy using the registration probe after registration process was completed.The customer confirmed accuracy known landmarks in endoscopic visualization inside the nasal cavity.The inaccuracy was determined when placing the navigable instruments in the nose.The inaccuracy was first noticed upon placing a straight suction into the nose.The accuracy validated was used by both the registration probe and through instrumentation.The ct image used as the primary image and there were no noticeable defects to the ct scanned image.The registration was performed by the surgeon who has done over 100 registrations.Anatomy accuracy was confirmed in multiple spots.There was no potential for metal interference.The registration process was not restarted nor redone after the initial finding.The issue was isolated to one patient, but skeptical of other cases.The patient tracker did not move nor the patient tracker cable under tension in relation to this event.No ferromagnetic material was placed within the trudi zone.The emitter pad was not moved.There was no other device¿s shaft in proximity to an emitter pad¿s transmitter.Trudi software version: 2.3.2.3.The information indicated that when the issue with the suction device occurred, the icon on the trudi system was green.There was no error message.The device was plugged in after registration.The crosshairs did not turn ¿yellow¿.The inaccuracy was not within 2mm.Additional event information received on 18-oct-2024 reported that the inaccuracy was noticed with the spinplus navigation balloon sinuplasty system (product code and lot number unknown) and the navwire navigation guidewire (product code and lot number unknown).
 
Additional Manufacturer Narrative
Product complaint (b)(4) updated sections on this med watch.Additional event information received on 11-nov-2024 indicated that when the accuracy issue was observed, the device icon on the trudi system monitor was green.There was no error message on the trudi nav monitor.They plugged the device after registration.The crosshairs turn did not turn yellow.The inaccuracy was within 2 mm.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
TRUDI NAV SUCTION
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20635306
Report Number3005172759-2024-00092
Device Sequence Number15304744
Product Code PGW
UDI-Device Identifier10705031245877
UDI-Public10705031245877
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDNS000Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVWIRE NAVIGATION GUIDEWIRE.; SPINPLUS NAVIGATION BALLOON SINUPLASTY SYSTEM.
Patient SexUnknown